Alert archive / Georgia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 55, NWS Jacksonville, FL

May 11, 20195 counties in Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 11, 2019, 5:12 PM EDT for 5 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 11, 2019, 5:12 PM EDT (21:12 UTC)
Expired
May 11, 2019, 6:00 PM EDT
In force
48 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Appling County, GA, Atkinson County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA

The radar

The Moody AFB radar (KVAX), 86 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:11 AM EDT, 8 hours 1 minute earlier.

Area forecast discussion, May 11, 9:11 AM EDT, 8 hours 1 minute before
Area Forecast Discussion
National Weather Service Jacksonville FL
911 AM EDT Sat May 11 2019

.Update.../through this evening/...

Surface high pressure will be east of the region Today.
This afternoon the east coast and gulf coast sea breezes will
move inland, and converge west of interstate 95. An upper trough
is expected to move into SE GA this afternoon as well. The
combination of diurnal instability, sea breeze convergence and
additional lift associated with upper trough will yield chances
for showers and storms this afternoon into evening. The highest
chance will be across inland SE GA due to the upper trough.

Temperatures will be above normal Today, with highest readings
in central portion of forecast area, as sea breezes help to
cool east and west portions.

&&

.Aviation.../12z TAF period/...

While a period of restrictions in stratus is expected this
morning at KSSI other local TAF sites will trend toward VFR this
morning. Prevailing VFR conditions are expected to continue into
this afternoon and evening, but a brief period of restrictions
will be possible in and near isolated to scattered showers and
storms. Restrictions will be possible inland overnight due to
patchy fog formation.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  89  69  87  68 /  50  50  90  40
SSI  82  73  86  72 /  10  30  70  30
JAX  89  72  91  71 /  30  20  60  30
SGJ  85  72  89  72 /  20  30  60  30
GNV  90  71  89  70 /  30  10  40  40
OCF  90  70  90  71 /  30  10  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

23

In the hours before

Special weather statement, May 11, 4:44 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
444 PM EDT Sat May 11 2019

GAZ132-133-149-112130-
Atkinson GA-Coffee GA-Jeff Davis GA-
444 PM EDT Sat May 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN ATKINSON
AND SOUTHWESTERN JEFF DAVIS COUNTIES UNTIL 530 PM EDT...

* At 444 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  southeast of Abbeville to near Enigma. Movement was east at 35 mph.

* Small hail and winds in excess of 45 mph possible with these
  storms.

* Locations impacted include...
  Douglas, Willacoochee, Broxton, Ambrose, Pridgen and Snipesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

Persons participating in any outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 3189 8269 3134 8285 3132 8306 3140 8314
      3146 8315 3147 8312 3151 8308 3156 8306
      3161 8306 3163 8301 3178 8300 3179 8298
      3178 8287 3182 8284 3184 8278 3185 8279
TIME...MOT...LOC 2044Z 250DEG 32KT 3190 8326 3139 8340

SHASHY

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 6:14 PM EDTSpecial Weather StatementJAXMarion46 min
May 11, 6:57 PM EDTSpecial Weather StatementJAXMarion33 min
May 11, 7:34 PM EDTSpecial Weather StatementJAXPutnam26 min
May 11, 7:52 PM EDTSpecial Weather StatementJAXFlagler38 min
May 11, 4:44 PM EDTSpecial Weather StatementJAXCoffee46 min
May 11, 5:22 PM EDTSpecial Weather StatementJAXClinch, Echols38 min
May 11, 6:07 PM EDTSpecial Weather StatementJAXEchols38 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.